Alert archive / California / Freeze Warnings in 2016
Freeze Warning 2, NWS Los Angeles, CA
NWS Los Angeles, CA issued this freeze warning at Jan 7, 2016, 8:42 PM PST. It took effect at Jan 8, 2016, 3:00 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2016, 8:42 PM PST (04:42 UTC)
- In effect from
- Jan 8, 2016, 3:00 AM PST
- Expired
- Jan 8, 2016, 9:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
162 WWUS76 KLOX 080442 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 842 PM PST THU JAN 7 2016 ...GUSTY WINDS LINGERING ACROSS THE AREA THROUGH FRIDAY MORNING... .A TIGHT SURFACE PRESSURE GRADIENT WILL REMAIN ACROSS THE AREA AS A TROUGH OF LOW PRESSURE SLOWLY EXITS THE REGION. CAZ059-080545- /O.EXP.KLOX.WI.Y.0004.000000T0000Z-160108T0500Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 842 PM PST THU JAN 7 2016 ...WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... WINDS WILL CONTINUE TO DIMINISH ACROSS THE AREA. HOWEVER...LOCAL GUSTS TO 40 MPH MAY OCCUR ACROSS THE WESTERN PORTION UNTIL LATE TONIGHT. $$ CAZ044-081245- /O.NEW.KLOX.FZ.W.0002.160108T1100Z-160108T1700Z/ VENTURA COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU 842 PM PST THU JAN 7 2016 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FREEZE WARNING FOR THE VENTURA COUNTY INTERIOR VALLEYS. THIS ADVISORY IS IN EFFECT FROM 3 AM TO 9 AM PST FRIDAY AND IS MAINLY FOR THE OJAI VALLEY. * TEMPERATURE...TEMPERATURES WILL DROP TO BETWEEN 28 AND 32 DEGREES FOR TWO HOURS OR MORE EARLY FRIDAY MORNING. * IMPACTS...FROST CAN DAMAGE SENSITIVE PLANTS AND HARM PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS TEMPERATURES 29 AND 32 FOR TWO OR MORE CONSECUTIVE HOURS ARE IMMINENT. PROTECTIVE MEASURES TO SAVE CROPS AND SENSITIVE VEGETATION SHOULD BE TAKEN. VULNERABLE ANIMALS AND PETS SHOULD BE KEPT INDOORS IN A HOUSE OR BARN. && $$ CAZ053-054-081245- /O.EXB.KLOX.WI.Y.0004.160108T0500Z-160108T1800Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 842 PM PST THU JAN 7 2016 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS. THIS ADVISORY IS IN EFFECT UNTIL 10 AM PST FRIDAY. * WINDS AND TIMING...AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH THROUGH THIS EVENING. ISOLATED GUSTS TO 55 MPH ARE POSSIBLE ON FAVORED PEAKS. THE STRONGEST WINDS WILL OCCUR THROUGH THE INTERSTATE 5 CORRIDOR. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ087-081100- /O.EXT.KLOX.WI.Y.0004.000000T0000Z-160108T1100Z/ CATALINA AND SANTA BARBARA ISLANDS- INCLUDING THE CITY OF...AVALON 842 PM PST THU JAN 7 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PST FRIDAY... * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH EARLY FRIDAY MORNING. THE STRONGEST WINDS WILL OCCUR ACROSS THE HIGHER TERRAIN OF THE ISLANDS. * IMPACTS...POWER OUTAGES MAY OCCUR AS GUSTY WINDS CAN DOWN TREE LIMBS AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS CAN DOWN TREE LIMBS AND POWER LINES. && $$ HALL
2 follow-up statements
542 WWUS76 KLOX 081058 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 258 AM PST FRI JAN 8 2016 CAZ087-081200- /O.CAN.KLOX.WI.Y.0004.000000T0000Z-160108T1100Z/ CATALINA AND SANTA BARBARA ISLANDS- INCLUDING THE CITY OF...AVALON 258 AM PST FRI JAN 8 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. THE WINDS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA. $$ CAZ044-081700- /O.CON.KLOX.FZ.W.0002.160108T1100Z-160108T1700Z/ VENTURA COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU 258 AM PST FRI JAN 8 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * TEMPERATURE...TEMPERATURES WILL DROP TO BETWEEN 28 AND 32 DEGREES FOR TWO HOURS OR MORE EARLY THIS MORNING. * IMPACTS...FROST CAN DAMAGE SENSITIVE PLANTS AND HARM PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS TEMPERATURES 29 AND 32 FOR TWO OR MORE CONSECUTIVE HOURS ARE IMMINENT. PROTECTIVE MEASURES TO SAVE CROPS AND SENSITIVE VEGETATION SHOULD BE TAKEN. VULNERABLE ANIMALS AND PETS SHOULD BE KEPT INDOORS IN A HOUSE OR BARN. && $$ CAZ053-054-081800- /O.CON.KLOX.WI.Y.0004.000000T0000Z-160108T1800Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 258 AM PST FRI JAN 8 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WINDS AND TIMING...AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH MID MORNING. ISOLATED GUSTS TO 55 MPH ARE POSSIBLE ON FAVORED PEAKS. THE STRONGEST WINDS WILL OCCUR THROUGH THE INTERSTATE 5 CORRIDOR. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ ASR
363 WWUS76 KLOX 081642 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 842 AM PST FRI JAN 8 2016 CAZ044-081745- /O.EXP.KLOX.FZ.W.0002.000000T0000Z-160108T1700Z/ VENTURA COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU 842 AM PST FRI JAN 8 2016 ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... TEMPERATURES IN THE OJAI AND SURROUNDING VALLEYS HAVE INCREASED TO ABOVE 35 DEGREES THIS MORNING AND SUB-FREEZING TEMPERATURES ARE NO LONGER EXPECTED FOR TODAY. COLD BUT IMPROVED CONDITIONS ARE EXPECTED TONIGHT INTO SATURDAY MORNING. $$ CAZ053-054-081745- /O.CAN.KLOX.WI.Y.0004.000000T0000Z-160108T1800Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 842 AM PST FRI JAN 8 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. BREEZY NORTHERLY WINDS WILL CONTINUE IN THE MOUNTAINS FOR THE REST OF THE DAY...BUT WILL REMAIN BELOW ADVISORY THRESHOLDS. $$ KITTELL
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this freeze warning went out at Jan 7, 3:40 PM PST, 5 hours 2 minutes earlier.
Area forecast discussion, Jan 7, 3:40 PM PST, 5 hours 2 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 340 PM PST THU JAN 7 2016 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS... FRIDAY WILL BE DRY...BUT ANOTHER WEAKER FRONT WILL BRING LIGHT RAIN TO THE AREA SATURDAY. COOLER THAN NORMAL WEATHER WILL PERSIST INTO NEXT WEEK. && .SHORT TERM (TODAY-SUN)...DRIER NORTHWEST FLOW TAKING OVER TODAY AS THE RIDGE STARTS TO NOSE IN FROM THE WEST. THERE'S STILL ENOUGH MOISTURE AND INSTABILITY BELOW 700 MB TO GENERATE A FEW SHOWERS BUT PRETTY LIGHT. WILL LEAVE THOSE IN THROUGH THE EVENING BEFORE MOST OF THAT SHUTS DOWN OVERNIGHT INTO FRIDAY. THE ONLY EXCEPTION THEN MAY BE THE SLIVER OF VENTURA COUNTY MTNS NEAR THE KERN COUNTY LINE WHICH MAY SEE SOME UPSLOPE PRECIP THROUGH EARLY FRIDAY. OTHERWISE MUCH DRIER CONDITIONS TAKING OVER THROUGH FRIDAY EVENING BUT REMAINING SEVERAL DEGREES BELOW NORMAL. BREEZY NORTHWEST WINDS IN THE MOUNTAINS, ANTELOPE VALLEY, AND BELOW THE SANTA YNEZ RANGE IN SRN SBA COUNTY WILL CONTINUE OVERNIGHT. WINDS MAY BE CLOSE TO ADVISORY LEVEL THROUGH THE I-5 CORRIDOR THIS EVENING. THE NEXT SYSTEM WILL MOVE ONSHORE LATE FRIDAY NIGHT AND EARLY SATURDAY UP NORTH BUT WILL HAVE TO FIGHT THROUGH THE PRE- EXISTING UPPER RIDGE TO DO SO. THIS WILL WEAKEN IT QUITE A BIT, AND THE FACT THAT THE BULK OF THE UPPER LEVEL ENERGY STAYS WELL NORTH ACROSS NORTHERN CALIFORNIA DOES NOT BODE WELL FOR ANY SIGNIFICANT PRECIP DOWN HERE. STILL, MODELS DO SHOW ENOUGH LOW LEVEL SOUTHWEST FLOW AND LIFT TO AT LEAST GENERATE SOME LIGHT PRECIP THROUGH THE FORECAST AREA BY SATURDAY EVENING. ALSO THE NAM DOES SHOW SOME SECONDARY ENERGY COMING IN LATER SATURDAY TO HELP KEEP IT TOGETHER. DON'T HAVE A WHOLE LOT OF CONFIDENCE IN THIS ONE BUT WOULD BE SURPRISED IF WE GOT MORE THAN A QUARTER TO HALF INCH OUT OF IT. I LIKE THE GFS SOLUTION HERE WHICH IS A NOTCH BELOW THE SLIGHTLY WETTER NAM. SNOW LEVELS WILL BE A GOOD 1500-2000' HIGHER WITH THIS ONE AS THE COLDER AIR STAYS FURTHER NORTH WITH THE PARENT LOW. SUNDAY SHOULD BE DRY EXCEPT FOR PERHAPS SOME LINGERING EARLY MORNING PRECIP ACROSS LA COUNTY. A LOW AMPLITUDE RIDGE WILL MOVE OVER THE STATE AND GENERATE SUBSIDENCE AND CLEARING SKIES BUT ONLY A VERY SLIGHT WARMUP FROM SATURDAY. .LONG TERM (MON-THU)...THE RIDGE WILL WEAKEN AN ADDITIONAL SYSTEM MOVING TOWARDS CALIFORNIA MONDAY AND KEEP MOST OF THE ENERGY NORTH OF OUR AREA. IT MAY HAVE JUST ENOUGH LEFT IN THE TANK TO GENERATE SOME LIGHT PRECIP ACROSS NRN AREAS. OTHERWISE JUST SOME CLOUDS AND CONTINUED BELOW NORMAL TEMPERATURES. COOL AND DRY TUESDAY THEN ANOTHER SYSTEM MOVING INTO NRN CALIFORNIA WEDNESDAY. MODELS DIVERGE A BIT HERE WITH THE EC ALLOWING JUST ENOUGH OF IT TO SUPPORT RAIN CHANCES IN THE SOUTH. BUT THE GFS WEAKENS IT TOO MUCH AND GENERALLY IS DRY FOR OUR AREA. EITHER WAY IT WOULD BE A WEAK SYSTEM AT BEST LATE WED INTO THU. && .AVIATION...07/2340Z ISOLATED SHOWERS THROUGH EVENING ACROSS THE DISTRICT WITH MOSTLY MVFR-VFR CIGS FOR COASTAL/VALLEY AREAS...AND SCATTERED SHOWERS WITH IFR CIGS NEAR MOUNTAINS. ATMOSPHERE GRADUALLY DRYING OUT OVERNIGHT INTO FRIDAY...BUT STILL POTENTIAL IFR/LIFR CIGS AT KPRB BETWEEN 12Z-17Z. OTHERWISE ISOLATED MVFR CIGS ACROSS DISTRICT OVERNIGHT INTO FRIDAY MORNING. MARINE LAYER AT LAX AT 2340Z IS NONE. KLAX...20 PERCENT CHANCE OF SHOWERS WITH MVFR/VFR CIGS THROUGH THIS EVENING. OTHERWISE LOW LEVEL WINDS EXPECTED TO SHIFT FROM W TO N OVERNIGHT. 20 PERCENT CHANCE OF NORTH WINDS EXCEEDING 10 KNOTS OVERNIGHT INTO FRIDAY MORNING. KBUR...20 PERCENT CHANCE OF SHOWERS WITH MVFR/VFR CIGS THROUGH THIS EVENING. OTHERWISE LOW LEVEL WINDS EXPECTED TO SHIFT TO N OVERNIGHT. 20 PERCENT CHANCE OF NORTH WINDS EXCEEDING 10 KNOTS OVERNIGHT INTO FRIDAY MORNING. && .MARINE...07/900 AM. HAZARDOUS BAR CONDITIONS ARE LIKELY THROUGH THURSDAY NIGHT FOR ANY WEST TO NORTHWEST FACING HARBOR ENTRANCE...SUCH AS MORRO BAY... VENTURA HARBOR...AND MARINA DEL REY. WEST AND NORTHWEST WINDS WILL DIMINISH THIS EVENING AND THE AREA OF STRONGEST WINDS WILL OCCUR SOUTH OF POINT CONCEPTION. SMALL CRAFT ADVISORY CONDITIONS FOR WINDS WILL PERSIST FROM PIEDRAS BALNCAS TO SAN MATEO POINT THROUGH THIS EVENING. A WEST SWELL 10 TO 20 FEET LIKELY PEAKING TODAY WILL CREATE SCA FOR HAZARDOUS SEA CONDITIONS THROUGH FRIDAY. ISOLATED THUNDERSTORMS MOVING SOUTHEAST APPROXIMATELY 28 KT WILL END THIS EVENING. && .BEACHES...07/900 AM DAMAGING SURF 20 TO 25 FEET ON THE CENTRAL COAST AND 10 TO 15 FEET SOUTH OF POINT CONCEPTION IS LIKELY THROUGH THURSDAY NIGHT. THE LARGEST SURF OCCASIONAL 18 FEET SOUTH OF POINT CONCEPTION WILL OCCUR IN THE VICINITY OF VENTURA HARBOR ON THURSDAY. THE SURF WILL DAMAGE PIERS AND ERRODE SHORELINES. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). && PUBLIC...MW AVIATION/MARINE...30 WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 7, 1:10 PM PST, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 110 PM PST THU JAN 7 2016 CAZ034>041-044>046-051>054-059-087-088-547-548-081400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 110 PM PST THU JAN 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY IT WILL BE BREEZY ACROSS CATALINA ISLAND AND THE ANTELOPE VALLEY. VERY HIGH SURF WILL MAKE FOR VERY DANGEROUS CONDITIONS AT ALL AREA BEACHES. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY VERY HIGH SURF WILL MAKE FOR VERY DANGEROUS CONDITIONS AT ALL AREA BEACHES FRIDAY. LIGHT RAIN AND MOUNTAIN SNOW WILL CREATE HAZARDOUS DRIVING CONDITIONS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MW
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 8:44 PM PST | Small Craft Advisory for Hazardous Seas | LOX | 24 hr | |
| Jan 8, 3:41 AM PST | High Surf Advisory | LOX | Los Angeles | 17 hr |
| Jan 8, 2:52 PM PST | Frost Advisory | LOX | 18 hr |
Nearby
Freeze Warnings in California, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.